MAUDE Adverse Event Report: MERIT MEDICAL IRELAND LTD MERIT LAUREATE GUIDE WIRE

MERIT MEDICAL IRELAND LTD MERIT LAUREATE GUIDE WIRE
Model Number 00884450033289
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a peripheral vascular procedure, the hydrophilic guidewire tip detached within the patient.The physician had acquired retrograde femoral artery access and had negotiated the patient's common iliac bifurcation.During guidewire manipulations within the patient's calcified common iliac artery the guidewire tip detached.The physician used a vascular snare device to successfully retrieve the foreign body from the patient.The patient tolerated the procedure well and was discharged to home with no additional consequences to report.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The complaint was confirmed; however, the root cause could not be determined as there is a possibility it is use related.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
MERIT LAUREATE GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
MERIT MEDICAL IRELAND LTD
parkmore business park west
ballybrit
galway,
EI 
MDR Report Key10584502
Report Number9616662-2020-00012
Device Sequence Number3028038
Product Code DQX
UDI-Device Identifier00884450033289
UDI-Public00884450033289
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K141295
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number00884450033289
Device Catalogue NumberLWSTDA35150/D
Device Lot NumberK1863271
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2020
Initial Date Received by Manufacturer 09/17/2020
Supplement Date Received by Manufacturer11/12/2020
Initial Report FDA Received Date09/24/2020
Supplement Report FDA Received Date11/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;